Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 36, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 4, 2013, 4:35 PM EDT for Kanawha County, West Virginia. It was in force for 25 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 4:35 PM EDT (20:35 UTC)
- Expired
- Jul 4, 2013, 5:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 12 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:40 PM EDT | HAIL 0.75 | 2 Ese Charleston, WV | ALSO ESTIMATED 40 MPH WINDS. |
| Jul 4, 4:40 PM EDT | HAIL 1.75 | 3 S Charleston, WV | ESTIMATED GOLF BALL SIZE WITH SOME POTENTIALLY BASEBALL SIZE. |
| Jul 4, 4:43 PM EDT | TSTM WND DMG | 3 Ese Charleston, WV | TREE DOWN AT 2805 KANAWHA BLVD E. IN KANAWHA CITY |
| Jul 4, 4:45 PM EDT | HAIL 1.75 | 2 Se Charleston, WV | GOLFBALL PLUS REPORTED ON S. RUFFNER. |
| Jul 4, 4:48 PM EDT | HAIL 2.75 | 3 Se Charleston, WV | REPORTS OF BASEBALL SIZED HAIL ON S. PARK RD. IN KANAWHA CITY. |
| Jul 4, 4:50 PM EDT | TSTM WND DMG | 3 Wsw Pinch, WV | TREE DOWN IN BIG CHIMNEY AT 4700 PENNSYLVANIA AVE. |
| Jul 4, 4:55 PM EDT | TSTM WND DMG | Pinch, WV | TREE DOWN AT 160 N PINCH RD |
| Jul 4, 5:02 PM EDT | HAIL 1 | 1 Sw Pinch, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
180 WUUS51 KRLX 042035 SVRRLX WVC039-042100- /O.NEW.KRLX.SV.W.0036.130704T2035Z-130704T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KANAWHA COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF CHARLESTON... * UNTIL 500 PM EDT * AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARMET...OR 7 MILES SOUTH OF CHARLESTON...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINCH AND COAL FORK. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 56 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 108 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 6...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 89 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3846 8161 3838 8138 3820 8160 3828 8176 TIME...MOT...LOC 2035Z 222DEG 22KT 3827 8163 $$ 30
1 follow-up statement
777 WWUS51 KRLX 042048 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 448 PM EDT THU JUL 4 2013 WVC039-042100- /O.CON.KRLX.SV.W.0036.000000T0000Z-130704T2100Z/ KANAWHA WV- 448 PM EDT THU JUL 4 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL KANAWHA COUNTY... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR COAL FORK...OR NEAR CHARLESTON...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINCH THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE MARKERS 96 AND 105 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 6...THE WEST VIRGINIA TURNPIKE NEAR MILE MARKER 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3828 8151 3834 8164 3846 8161 3838 8138 TIME...MOT...LOC 2048Z 222DEG 22KT 3833 8156 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:31 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 4, 2:31 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
231 PM EDT THU JUL 4 2013
.SYNOPSIS...
A SOUTHERLY FLOW WILL KEEP ABUNDANT MOISTURE FEED GOING INTO SUNDAY.
MID/UPPER LEVEL DISTURBANCE PASSES SUNDAY TO NUDGE DEEPER MOISTURE
EAST.
&&
.NEAR TERM /THROUGH FRIDAY/...
ATMOSPHERIC RIVER STRAIGHT OUT OF THE GULF OF MEXICO IN HIGHLY
AMPLIFIED UPPER LEVEL PATTERN FOR EARLY JUL WITH EASTERN EDGE OF
ASSOCIATED RAIN JUST BRUSHING WESTERN COUNTIES OF CWA. WEAK UPPER
LEVEL S/W TROFS IN THE FLOW WILL FOCUS THE RAINFALL INTO FRI MORNING
AND THEN EASTERN RIDGE STRENGTHENS A BIT. PRECIPITATION FRI
AFTERNOON SHOULD BE MAINLY DIURNALLY DRIVEN.
EASTERN EDGE OF WATCH ALLOWS FOR DOWNPOURS WITH LATE DAY CONVECTION
BEFORE EXPIRING AT 8 PM. WESTERN PORTION OF WATCH REFLECTS PRESENCE
OF ATMOSPHERIC RIVER THROUGH FRI.
CLOSE TO A PERSISTENCE FCST ON LOWS TONIGHT WHILE THINNING CLOUD
DECK FRI MAY ALLOW FOR SLIGHTLY HIGHER HIGHS W COMPARED WITH TODAY
BUT STILL A BIT LOWER THAN THE NEAR NORMAL VALUES FORESEEN FARTHER
E.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE DEEP MOISTURE PLUME WILL CONTINUE STREAM OVER OUR WESTERN
COUNTIES AT LEAST THROUGH SUNDAY...AS BLOCKING PATTERN CONINTUES AND
KEEPING CUTOFF UPPER LOW OVER THE MID MISSISSIPPI VALLEY. WEAK
IMPLUSES WILL CONTINUE TO LIFT NORTHWARD IN SOUTHERLY FLOW AND
TIMING OF THESE FEATURES DIFFICULT. KEPT CHC POPS EAST AND CHC TO
LKLY POPS WEST CLOSER TO MOISTURE PLUME. THE UPPER LOW OVER THE
MID MISSISSIPPI VALLEY BEGINS TO LIFT SLOWLY NORTHEASTWARD AS
BLOCKING PATTERN WEAKENS AND LOW OVER THE UPPER PLAINS MOVES
EASTWARD ON SUNDAY. TRIED TO TIME POPS THROUGH THE CWA WITH MODELS
DIFFERING ON TIMING OF THE MOVEMENT OF THE LOW. BY MONDAY LOW
LIFTS NORTH OF THE CWA AND SUBSIQUENT FRONT PUSHES THROUGH ON
MONDAY AND COULD SEE SOME DRYING BEHIND IT.
NO MAJOR CHANGES TO OUR DAILY TEMPERATURES THROUGH THE PERIOD AND
GENERALLY WENT WITH CONCENUS AS GUIDANCE NUMBERS DIDN'T DIFFER MUCH.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
BEGINNING OF EXTENDED PERIOD IS IN ZONAL FLOW BETWEEN EXITING TROUGH
DAY 3 AND NEXT WELL DEFINED TROUGH ON DAYS 6 AND 7. ALTHOUGH
TROPICAL MOISTURE STREAM FROM GULF OF MEXICO IS CUT OFF IN THE SHORT
TERM...ENOUGH MOISTURE WILL BE IN THE AREA FOR WEAK IMPULSES TO
GENERATE AT LEAST A DAILY CHANCE OF SHOWERS AND/OR THUNDERSTORMS IN
THE WESTERLY FLOW. THUS...KEEPING ATLEAST SLGHT CHC POPS IN DURING
EACH PERIOD AS THIS PATTERN DOES NOT PROMOTE A MORE DETERMINISTIC
SOLN. ECMWF AND GFS GENERALLY HANDLING DAY 6 AND 7 COLD FRONT
CONSISTENTLY WITH ONLY MINOR TIMING DIFFERENCES. CONFIDENT ENOUGH TO
RAMP UP POPS TO THE HIGH CHC RANGE DURING THIS TIME. STAYING CLOSE
TO WPC GUIDANCE ON MAX/MIN TEMPERATURES THROUGH FORECAST PERIOD
WHILE KNOCKING DOWN THE DEW POINTS A DEGREE OR TWO THROUGH MUCH OF
THE EXTENDED.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
PATCHY MORNING CU 2-3 KFT STILL MIXING OUT AS OF EARLY AFTERNOON.
OTHERWISE RAIN PLUME SET UP MAINLY W OF THE OHIO RIVER. CLEARING E
OF THE OHIO RIVER WILL ALLOW THE USUAL SCATTERED AFTERNOON AND
EVENING CONVECTION...NOT WIDESPREAD ENOUGH TO CODE EXPLICITLY IN TAF.
CLOUDS SHOULD PRECLUDE FOG FORMATION ALL BUT THE EASTERN MOUNTAIN
VALLEYS TONIGHT WHILE THE RAIN CONTINUES MAINLY W OF THE OHIO
RIVER. THAT RAIN SHOULD PUSH EVEN FARTHER AWAY FRI AS IT PUSHES TO
THE N AND W.
FLOW CONTINUES LIGHT S AT THE SFC EXCEPT GUSTY IN ANY THUNDERSTORM
AS MODERATE S TO SW FLOW CONTINUES ALOFT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: IN THIS TROPICAL LIKE ATMOSPHERE...SHOWERS AND
STORMS ARE ALWAYS A THREAT TO POP UP WITH DIPS INTO MVFR. CLOUDS
MAY PREVENT ANY FOG OVERNIGHT...OR IF ENOUGH THIN SPOTS DEVELOP MORE
WIDESPREAD FOG MAY FORM.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z FRIDAY...
IFR IN ROUNDS OF CONVECTION POSSIBLE FRI AFTERNOON. OVERNIGHT FOG
POSSIBLE ANYWHERE THAT RECEIVES LATE DAY OR EVENING SHOWERS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR WVZ005>010-
013>017-024>026-033-034.
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ011-018-
019-027>029-035>037.
OH...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR VAZ003-004.
&&
SYNOPSIS...JS/TRM/TAX
NEAR TERM...TRM
SHORT TERM...JS
LONG TERM...TAX
AVIATION...TRMHazardous weather outlook, Jul 4, 4:34 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 434 AM EDT THU JUL 4 2013 WVZ020-030>032-038>040-046-047-050845- DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 434 AM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE LIKELIHOOD AND COVERAGE OF DOWNPOURS COULD INCREASE SATURDAY INTO SUNDAY. A FLASH FLOOD WATCH COULD BE POSTED IF THE THREAT OF SMALL STREAM FLOODING INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010- 013>017-024>026-033-034-050845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- 434 AM EDT THU JUL 4 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE POSSIBILITY OF DOWNPOURS MAY ALSO LINGER SATURDAY INTO SUNDAY. SO FLASH FLOOD WATCHES MAY STILL BE NEEDED THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ011-018-019-027>029-035>037-050845- TYLER-CALHOUN-RITCHIE-CLAY-BRAXTON-GILMER-RALEIGH-FAYETTE-NICHOLAS- 434 AM EDT THU JUL 4 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POSSIBILITY OF DOWNPOURS MAY INCREASE AGAIN SATURDAY INTO SUNDAY. AS A RESULT...AN ADDITIONAL FLASH FLOOD WATCH HEADLINE MAY BE NEEDED LATER IN THE WEEKEND...FOR THE THREAT OF SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 3:56 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT THU JUL 4 2013
WVZ013-042030-
LINCOLN WV-
356 PM EDT THU JUL 4 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINCOLN COUNTY...
AT 351 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
MADISON...MOVING NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. A QUICK THREE QUARTERS TO AN INCH OF RAIN IS
POSSIBLE.
THIS STORM WILL BE NEAR PALERMO AROUND 405 PM...YAWKEY AROUND 415
PM...SWEETLAND AROUND 420 PM AND HAMLIN AROUND 425 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3828 8201 3827 8202 3826 8200 3828 8199
3828 8195 3805 8197 3802 8208 3828 8216
30Special weather statement, Jul 4, 4:18 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
418 PM EDT THU JUL 4 2013
WVZ015-026-042045-
BOONE WV-KANAWHA WV-
418 PM EDT THU JUL 4 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KANAWHA AND NORTH
CENTRAL BOONE COUNTIES...
AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
MADISON...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 45 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. A QUICK THREE QUARTERS TO ONE INCH OF RAIN IS
POSSIBLE.
THIS STORM WILL BE NEAR SOUTH CHARLESTON AROUND 435 PM AND CHARLESTON
AROUND 440 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 53 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
101 IN WEST VIRGINIA...THE WEST VIRGINIA TURNPIKE BETWEEN MILE
MARKERS 92 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3819 8184 3822 8182 3822 8180 3823 8181
3840 8171 3834 8152 3811 8171
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:58 AM EDT | Special Weather Statement | RLX | Fayette, Kanawha | 6 hr |
| Jul 4, 3:56 PM EDT | Special Weather Statement | RLX | Lincoln | 34 min |
| Jul 4, 4:18 PM EDT | Special Weather Statement | RLX | Kanawha | 27 min |
| Jul 4, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Roane | 34 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.